Alert archive / Colorado / Flash Flood Warnings in 2014
Flash Flood Warning 34, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 29, 2014, 8:41 PM MDT for Logan County, Morgan County, Washington County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2014, 8:41 PM MDT (02:41 UTC)
- Expired
- Jul 29, 2014, 11:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Logan County, CO, Morgan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 127 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
906
WGUS55 KBOU 300241
FFWBOU
COC075-087-121-300545-
/O.NEW.KBOU.FF.W.0034.140730T0241Z-140730T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
841 PM MDT TUE JUL 29 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO...
NORTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO...
SOUTHWESTERN LOGAN COUNTY IN NORTHEAST COLORADO...
* UNTIL 1145 PM MDT
* AT 839 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN 10 MILES SOUTHEAST OF ATWOOD. THE RAIN NEARLY
STATIONARY. THREE TO FOUR INCHES OF RAIN HAS ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MERINO...ATWOOD...PREWITT RESERVOIR...LOGAN CORNERS AND WILLARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4035 10331 4043 10359 4062 10350 4065 10329
4033 10301
$$
COOPER2 follow-up statements
473
WGUS75 KBOU 300423
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1023 PM MDT TUE JUL 29 2014
COC075-087-121-300545-
/O.CON.KBOU.FF.W.0034.000000T0000Z-140730T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON CO-MORGAN CO-LOGAN CO-
1023 PM MDT TUE JUL 29 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR
NORTH CENTRAL WASHINGTON...NORTHEASTERN MORGAN AND SOUTHWESTERN LOGAN
COUNTIES...
AT 1021 PM MDT...A THUNDERSTORM PRODUCING HEAVY RAIN WAS LOCATED NEAR
MERINO...OR 13 MILES SOUTH OF STERLING...AND IS STATIONARY. FLASH
FLOODING IS EXPECTED TO CONTINUE IN THE AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MERINO...ATWOOD...PREWITT RESERVOIR...LOGAN CORNERS AND WILLARD.
RADAR INDICATES UP TO 4 INCHES OF RAIN HAS FALLEN IN THE WARNING
AREA. MODERATE RAIN IS EXPECTED TO CONTINUE TO FALL FOR ANOTHER TWO
HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4062 10350 4065 10329 4033 10301 4035 10331
4043 10359
$$
RTG761
WGUS75 KBOU 300549
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1149 PM MDT TUE JUL 29 2014
COC075-087-121-300557-
/O.EXP.KBOU.FF.W.0034.000000T0000Z-140730T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON CO-MORGAN CO-LOGAN CO-
1149 PM MDT TUE JUL 29 2014
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL WASHINGTON...
NORTHEASTERN MORGAN AND SOUTHWESTERN LOGAN COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED HOWEVER AREAS OF LIGHT TO MODERATE RAIN
CONTINUED TO FALL. A FLOOD WARNING HAS BEEN ISSUED FOR THE AREA
WHICH WILL CONTINUE THROUGH 345 AM MDT.
LAT...LON 4062 10350 4065 10329 4033 10301 4035 10331
4043 10359
$$
RPKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 7:51 PM MDT, 50 minutes earlier.
Area forecast discussion, Jul 29, 7:51 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 751 PM MDT TUE JUL 29 2014 .UPDATE... ISSUED AT 724 PM MDT TUE JUL 29 2014 THIS EVENING WE HAVE TWO AREAS OF CONVECTION...ALONG THE WYOMING BORDER IN WELD COUNTY TO THE SSE ACROSS NORTHERN WASHINGTON COUNTY...THEN ALONG AND SOUTH OF THE PALMER DIVIDE. WITH LIGHT WINDS ALOFT STORMS HAVE MOVED SLOWLY WITH RAINFALL RATES OF AN INCH IN A HALF HOUR...WITH THE HIGHEST REPORT OVER 3 INCHES IN AN HOUR NEAR WINDSOR THIS AFTERNOON. EXPECT THIS CONVECTION TO SLOWLY SLIDE EAST AND SLOWLY WEAKEN OVERNIGHT. AS UPPER TROUGH DROPS SOUTH TOMORROW...WE WILL LIKEY SEE CONVECTION SLIDE SOUTH...THE BIG QUESTION IS HOW EARLY...SECOND QUESTION IS WHETHER THE BULK OF THE CONVECTION WILL BE CONFINED TO THE MOUNTAINS AND FOOTHILLS. BEST IDEA IS SHOWERS AND THUNDERSTORMS SLIDING SOUTH IN THE MORNING AND EARLY AFTERNOON...WITH SOME DRYING FROM THE NORTH LATE AFTERNOON. ONCE AGAIN WE WILL HAVE TO WATCH FOR SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAIN. FOR NOW GIVEN THE QUESTIONS...NO CHANGES TO PREVIOUS FORECAST. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 333 PM MDT TUE JUL 29 2014 THUNDERSTORMS HAVE BECOME ORGANIZED AS THE FRONT EDGE OF THE SYNOPTIC SCALE SHOWERS RAN INTO THE EASTERLY WINDS ON THE PLAINS. EXPECT THIS AREA TO REMAIN THE FOCUS OVER THE NEXT SEVERAL HOURS SPREADING EAST INTO THE INFLOW. ALSO EXPECT A NEW AREA OF STORMS TO DEVELOP OVER THE FOOTHILLS IN A COUPLE OF HOURS AS THE EASTERLIES COMBINED WITH OUTFLOW FROM THE CURRENT CONVECTION PUSHES UPHILL INTO THE INCOMING SHOWER AREA. THIS MAY RESULT IN WIDESPREAD RAINFALL THAT IS HEAVIER THAN WAS FORECAST AS THE SECOND AREA COULD SPREAD BACK EASTWARD OVERNIGHT. THIS WOULD HIT THE AREA FROM DENVER NORTH TO THE STATE LINE HARD THIS EVENING. TRENDED FORECAST THIS WAY...THOUGH STILL NOT SURE WE WILL HAVE THE SUSTAINED LARGE SCALE UPSLOPE BEYOND THE CURRENT TRENDS MENTIONED ABOVE. FOR THE TIME BEING...RAISED FORECAST RAINFALL A BIT...NOW SHOWING 1.5 TO 2.5 INCHES INSTEAD OF THE 1 TO 2 THAT WE HAD...AND RAISED POPS FURTHER. FOR WEDNESDAY STILL SOME QUESTIONS AS IT WILL BE COOLER AND THERE WILL BE A BIT LESS OF EVERYTHING TO WORK WITH. SOME OF THE MODELS GENERATE A SUBSTANTIAL BATCH OF CONVECTION THAT DROPS FROM SE WYOMING ACROSS THE FRONT RANGE CITIES WEDNESDAY MORNING. CONDITIONS MAY STILL BE FAVORABLE FOR HEAVY RAIN AT THAT TIME...IT WILL BE DRYING FURTHER EAST AND LATER IN THE DAY. WE ALREADY HAD PRETTY HIGH POPS AND QPF FOR WEDNESDAY SO I HAVE LEFT THAT ALONE AND WILL KEEP THE FLASH FLOOD WATCH RUNNING THROUGH WEDNESDAY. I SUSPECT THE THREAT MAY BE LOWER IN THE AFTERNOON...BUT WE COULD HAVE ADDITIONAL PROBLEMS IN THE MORNING ESPECIALLY GIVEN WHAT WILL BE HAPPENING OVERNIGHT. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 333 PM MDT TUE JUL 29 2014 SOME DECREASE IN THE SHOWER AND THUNDERSTORM ACTIVITY WEDNESDAY EVENING AS FORCING FROM MID LEVEL SHORTWAVE MOVES EAST OF THE CFWA AND SLIGHTLY DRIER AIR SPREADS IN FROM THE NORTH. BEST CHANCE FOR STORMS TO BE ACROSS THE MOUNTAINS AND PALMER DIVIDE. STORMS WILL STILL BE CAPABLE FOR PRODUCING LOCALLY HEAVY RAIN...BUT FLASH FLOOD THREAT SHOULD BE DECREASING. THUS WILL NOT EXTEND THE FLASH FLOOD WATCH INTO THE EVENING HOURS. OVERNIGHT...AIRMASS TO CONTINUE TO STABILIZE AND BECOME A BIT DRIER WITH ONLY SOME WEAK CONVECTION POSSIBLE OVER THE HIGHER TERRAIN. ON THURSDAY...UPPER RIDGE ACROSS GREAT BASIN WITH NORTHWEST FLOW ALOFT OVER COLORADO. MODELS KEEP SOME MONSOONAL MOISTURE OVER THE AREA...MAINLY OVER THE MOUNTAINS. BOUNDARY LAYER WIND AND RH PROGS SUGGEST SOME POTENTIAL FOR LOW CLOUDS AND FOG IN AND NEAR THE FOOTHILLS DURING THE MORNING...BUT FOG POTENTIAL APPEARS LIMITED AT THIS TIME TO INCLUDE IN GRIDS. OTHERWISE A FEW STORMS POSSIBLE OVER THE HIGHER TERRAIN DURING THE MORNING...THEN STORM CHANCES INCREASE ACROSS THE AREA DURING THE AFTERNOON AND EVENING. BEST CHANCE FOR STORMS TO BE OVER THE HIGHER TERRAIN. THOUGH AIRMASS TO BE A BIT DRIER...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. LOOKS TO BE ENOUGH FLOW ALOFT TO KEEP STORMS MOVING...LIMITING THE FLASH FLOOD THREAT. STILL...BURN AREAS AND LOCATIONS WHICH RECEIVED DECENT RAIN FROM THE RECENT STORMS WILL NEED TO BE MONITORED. AIRMASS TO BE A BIT WARMER THOUGH TEMPERATURES WILL REMAIN BELOW NORMAL. FOR FRIDAY AND SATURDAY...UPPER LEVEL RIDGE BEGINS SHIFTING EAST INTO COLORADO WITH WEAKENING NORTHWEST FLOW ALOFT. MODELS SHOW AN INCREASE IN MONSOONAL MOISTURE WHICH MAY LEAD TO A BETTER CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. BEST CHANCE FOR STORMS TO BE ACROSS THE MOUNTAINS AND ALONG THE FOOTHILLS. LOCALLY HEAVY RAIN WILL CONTINUE TO BE A CONCERN...WITH AN INCREASING CHANCE FOR SOME SLOW MOVING STORMS. TEMPERATURES TO BE SLIGHTLY WARMER...BUT REMAINING BELOW NORMAL. LOOKING AHEAD TO SUNDAY THROUGH TUESDAY. UPPER RIDGE SHIFTS ACROSS COLORADO SUNDAY WITH FAIRLY LIGHT NORTHWEST FLOW ALOFT. MONSOONAL MOISTURE WILL CONTINUE TO ADVECT INTO THE AREA...WITH DECENT CHANCE FOR THUNDERSTORMS. LOCALLY HEAVY RAIN TO REMAIN A THREAT. FLOW ALOFT BECOMES SOUTHWEST MONDAY AND TUESDAY AS MODELS SHIFT THE RIDGE EAST AND BRING AN UPPER TROUGH INTO THE GREAT BASIN. SOME DECREASE IN THE MONSOONAL MOISTURE...STILL ENOUGH FOR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES LOOK TO BE SLIGHTLY BELOW NORMAL. && .AVIATION...(FOR THE TAFS THROUGH 00Z WEDNESDAY LATE AFTERNOON) ISSUED AT 740 PM MDT TUE JUL 29 2014 THERE WILL BE SOME THUNDERSTORMS ON THE APPROACHES INTO DIA...THE LINGERING STORMS ARE MOST LIKELY OVER THE PALMER DIVIDE...SO APA HAS THE BEST CHANCE OF STORMS OVERNIGHT. WITH THE MOIST AIRMASS AND THE NUMBER OF STORMS THIS AFTERNOON...WOULD NOT BE SURPRISED TO SEE MVFR OR IFR CONDITIONS OVERNIGHT DUE TO THE HIGH LEVEL OF MOISTURE IN THE ATMOSPHERE. MORE STORMS ARE POSSIBLE AT ALL AREA AIRPORTS WEDNESDAY. && .HYDROLOGY... ISSUED AT 333 PM MDT TUE JUL 29 2014 EXPECT THE FOCUS FOR THUNDERSTORMS WILL CONTINUE TO SHIFT EAST THIS EVENING...SO STRONGEST STORMS WITH HEAVIEST RAIN WILL TARGET FAR NORTHEAST COLORADO. AS WE HAVE SEEN TODAY...RAINFALL RATES OF 2 INCHES IN AN HOUR ARE LIKELY TO CONTINUE. A LARGE AREA OF STORMS OVER NORTHWEST COLORADO WILL REACH THE COLORADO AND WYOMING BORDER BY SUNRISE...THEN ARE EXPECTED TO DROP SOUTH ACROSS THE DIVIDE...FOOTHILLS...AND URBAN CORRIDOR IN THE MORNING AND EARLY AFTERNOON. WITH HIGH PRECIPITABLE WATER VALUES...BUT SOMEWHAT COOLER TEMPERATURES ON WEDNESDAY...COULD AGAIN SEE 0.75 TO 1 INCH AMOUNTS IN A HALF HOUR IN THE STRONGER STORMS. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL 6PM ON WEDNESDAY. THE IT APPEARS THERE WILL BE ONE OR MORE LARGE AREAS OF THUNDERSTORMS WITH MODERATE TO HEAVY RAIN THIS EVENING...AND POSSIBLY ALL NIGHT. FOCUS WILL BE MAINLY ALONG THE FRONT RANGE DURING THE EARLY EVENING...LIKELY SPREADING EASTWARD OVERNIGHT. EXPECT MOST OF THE STORMS TO PRODUCE 1-2 INCH PER HOUR RAINFALL RATES...BUT THEY COULD BE SUSTAINED FOR A LONG TIME. END RESULT SHOULD BE MINOR FLOODING IN MANY AREAS AND SEVERAL LOCATIONS THAT EXPERIENCE SIGNIFICANT FLASH FLOODING. WIDESPREAD RAINFALL MAY BE ENOUGH TO PRODUCE FLOODING ON THE LARGER RIVERS INCLUDING THE SOUTH PLATTE. RIVER FORECASTERS ARE EVALUATING THE SITUATION. IF THE AREA CURRENTLY EXPERIENCING STRONG THUNDERSTORMS REMAINS THIS WAY THROUGH THE EVENING...THEN RIVER FLOODING WILL BE LIKELY WEDNESDAY MORNING. && .BOU WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR COZ033>047-049. && UPDATE...RTG SHORT TERM...GIMMESTAD LONG TERM...D-L AVIATION...RTG HYDROLOGY...RTG
Hazardous weather outlook, Jul 29, 11:17 AM MDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1117 AM MDT TUE JUL 29 2014 COZ030>051-301730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1117 AM MDT TUE JUL 29 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM THIS AFTERNOON THROUGH WEDNESDAY AFTERNOON FOR THE MOUNTAINS...FOOTHILLS AND ADJACENT PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS AND FOOTHILLS DURING THE EARLY AFTERNOON AND ACROSS THE ADJACENT PLAINS BY MID TO LATE AFTERNOON. A LARGE AREA OF RAIN WILL DEVELOP WITH EMBEDDED SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAIN. SOME OF THE STORMS WILL PRODUCE RAINFALL RATES OF ONE TO TWO INCHES PER HOUR THAT MAY STAY OVER AN AREA FOR SEVERAL HOURS. THE MAIN AREA OF RAIN IS EXPECTED TO MOVE FROM THE MOUNTAINS ONTO THE PLAINS BY LATE TONIGHT...BUT ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVER THE MOUNTAINS DURING THE NIGHT SO THE HEAVY RAIN THREAT WILL CONTINUE AT LEAST THROUGH THIS EVENING. WIDESPREAD RAIN AMOUNTS OF ONE TO TWO INCHES ARE EXPECTED...WITH A BIT LESS IN AREAS EAST OF STERLING AND AKRON. THERE WILL LIKELY BE AREAS WHERE HEAVY THUNDERSTORMS DEVELOP THAT GET 3 TO 6 INCHES OF RAIN OVER A SEVERAL HOUR PERIOD...WHICH WILL BE ENOUGH TO CAUSE FLOODING. IT IS TOO EARLY TO TELL EXACTLY WHERE AND WHEN THIS WILL OCCUR...BUT THE MAIN THREAT WILL BE THIS AFTERNOON OVER THE MOUNTAINS...FROM MID AFTERNOON INTO THE EVENING OVER THE FOOTHILLS AND FRONT RANGE CITIES...AND OVERNIGHT ON THE PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COOL AND MOIST AIRMASS WILL BE OVER THE REGION WEDNESDAY WITH WEAK WINDS ALOFT. IN ADDITION...LOW LEVEL UPSLOPE FLOW WILL KEEP EASTERLY WINDS INTO THE FOOTHILLS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR MUCH OF THE DAY...WITH HEAVY RAIN POSSIBLE. SLOW MOVING THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ONE TO TWO INCHES OF RAIN IN LESS THAN AN HOUR. IN ADDITION...THE EASTERLY LOW LEVEL WINDS WILL HELP HOLD SHOWERS AGAINST THE FOOTHILLS. A FLASH FLOOD WATCH WILL REMAIN IN PLACE FOR MUCH OF NORTH CENTRAL AND NORTHEAST COLORADO THROUGH 6 PM WEDNESDAY. FROM THURSDAY THROUGH MONDAY...AN UPPER LEVEL RIDGE WILL REMAIN OVER COLORADO WITH SLIGHTLY WARMER TEMPERATURES. THERE WILL BE ENOUGH MONSOONAL MOISTURE FOR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...MAINLY ACROSS THE MOUNTAINS. HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY BUT REPORTS OF HEAVY RAINFALL OR FLOODING WILL BE APPRECIATED. GIMMESTAD/LESZCYNSKI
In the hours before
Local storm report, Jul 29, 4:31 PM MDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
431 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD 2 NW GREELEY 40.44N 104.77W
07/29/2014 WELD CO LAW ENFORCEMENT
STREET FLOODING ON O STREET WEST OF CR 33.
0400 PM FLOOD DENVER 39.73N 104.96W
07/29/2014 DENVER CO BROADCAST MEDIA
EXTENSIVE FLOODING ALONG LOW LYING AREAS OF INTERSTATE 25
AT 6TH AND 8TH AVENUES AND SURROUNDING AREAS.
0345 PM FLASH FLOOD WINDSOR 40.49N 104.91W
07/29/2014 WELD CO AMATEUR RADIO
EXTENSIVE STREET FLOODING IN WINDSOR WITH STALLED CARS.
LAW ENFORCEMENT CALLING FOR BARRICADES.
0343 PM FLASH FLOOD 3 N WELLINGTON 40.75N 105.00W
07/29/2014 LARIMER CO TRAINED SPOTTER
EXTENSIVE FLOODING OF OPEN FIELDS AND FARMS.
&&
KFREDINLocal storm report, Jul 29, 4:35 PM MDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
435 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD 2 NW GREELEY 40.44N 104.77W
07/29/2014 WELD CO LAW ENFORCEMENT
STREET FLOODING ON O STREET WEST OF CR 33.
0400 PM FLASH FLOOD DENVER 39.73N 104.96W
07/29/2014 DENVER CO BROADCAST MEDIA
EXTENSIVE FLOODING ALONG LOW LYING AREAS OF INTERSTATE 25
AT 6TH AND 8TH AVENUES AND SURROUNDING AREAS.
0345 PM FLASH FLOOD WINDSOR 40.49N 104.91W
07/29/2014 WELD CO AMATEUR RADIO
EXTENSIVE STREET FLOODING IN WINDSOR WITH STALLED CARS.
LAW ENFORCEMENT CALLING FOR BARRICADES.
0343 PM FLASH FLOOD 3 N WELLINGTON 40.75N 105.00W
07/29/2014 LARIMER CO TRAINED SPOTTER
EXTENSIVE FLOODING OF OPEN FIELDS AND FARMS.
&&
KFREDINLocal storm report, Jul 29, 5:20 PM MDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
520 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FLASH FLOOD 10 NW WELLINGTON 40.81N 105.14W
07/29/2014 LARIMER CO LAW ENFORCEMENT
INTERSECTION WASHED OUT AT COUNTY RD 15 AND 84 DUE TO
WATER FLOWING OFF OF FIELDS.
0508 PM FLASH FLOOD 9 NW WELLINGTON 40.79N 105.12W
07/29/2014 LARIMER CO LAW ENFORCEMENT
EXTENSIVE FLOODING OF FIELDS WITH STANDING WATER IN
FIELDS AND ON COUNTY ROADS. LAW ENFORCMENT NOTED SOME
ROAD DAMAGE DUE TO WATER FLOWING OFF OF FIELDS.
0415 PM FLASH FLOOD 2 NW GREELEY 40.44N 104.77W
07/29/2014 WELD CO LAW ENFORCEMENT
STREET FLOODING ON O STREET WEST OF CR 33.
0400 PM FLASH FLOOD DENVER 39.73N 104.96W
07/29/2014 DENVER CO BROADCAST MEDIA
EXTENSIVE FLOODING ALONG LOW LYING AREAS OF INTERSTATE 25
AT 6TH AND 8TH AVENUES AND SURROUNDING AREAS.
0345 PM FLASH FLOOD WINDSOR 40.49N 104.91W
07/29/2014 WELD CO LAW ENFORCEMENT
EXTENSIVE STREET FLOODING IN WINDSOR WITH STALLED CARS.
LAW ENFORCEMENT CALLING FOR BARRICADES.
0343 PM FLASH FLOOD 3 N WELLINGTON 40.75N 105.00W
07/29/2014 LARIMER CO TRAINED SPOTTER
EXTENSIVE FLOODING OF OPEN FIELDS AND FARMS.
&&
KFREDINLocal storm report, Jul 29, 6:25 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
625 PM MDT TUE JUL 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM FLASH FLOOD 10 NNW WELLINGTON 40.84N 105.08W
07/29/2014 LARIMER CO LAW ENFORCEMENT
INTERSECTION WASHED OUT AT COUNTY RD 15 AND 84 DUE TO
WATER FLOWING OFF OF FIELDS.
0508 PM FLASH FLOOD 9 NW WELLINGTON 40.79N 105.12W
07/29/2014 LARIMER CO LAW ENFORCEMENT
EXTENSIVE FLOODING OF FIELDS WITH STANDING WATER IN
FIELDS AND ON COUNTY ROADS. LAW ENFORCMENT NOTED SOME
ROAD DAMAGE DUE TO WATER FLOWING OFF OF FIELDS.
0415 PM FLASH FLOOD 2 NW GREELEY 40.44N 104.77W
07/29/2014 WELD CO LAW ENFORCEMENT
STREET FLOODING ON O STREET WEST OF CR 33.
0400 PM FLASH FLOOD DENVER 39.73N 104.96W
07/29/2014 DENVER CO BROADCAST MEDIA
EXTENSIVE FLOODING ALONG LOW LYING AREAS OF INTERSTATE 25
AT 6TH AND 8TH AVENUES AND SURROUNDING AREAS.
0345 PM FLASH FLOOD WINDSOR 40.49N 104.91W
07/29/2014 WELD CO LAW ENFORCEMENT
EXTENSIVE STREET FLOODING IN WINDSOR WITH STALLED CARS.
LAW ENFORCEMENT CALLING FOR BARRICADES.
0343 PM FLASH FLOOD 3 N WELLINGTON 40.75N 105.00W
07/29/2014 LARIMER CO TRAINED SPOTTER
EXTENSIVE FLOODING OF OPEN FIELDS AND FARMS.
0239 PM FLASH FLOOD 17 N WELLINGTON 40.95N 105.00W
07/29/2014 LARIMER CO LAW ENFORCEMENT
RAWHIDE FLATS ROAD CLOSED DUE TO FLOODING NEAR CO WY
BORDER.
&&
KFREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:06 PM MDT | Areal Flood Advisory | BOU | Douglas | 3 hr |
| Jul 29, 7:18 PM MDT | Areal Flood Advisory | BOU | Logan, Morgan, Washington | 117 min |
| Jul 29, 7:25 PM MDT | Areal Flood Advisory | BOU | Logan | 110 min |
| Jul 29, 9:22 PM MDT | Areal Flood Advisory | BOU | Logan, Weld | 113 min |
| Jul 29, 9:28 PM MDT | Areal Flood Advisory | BOU | Morgan, Washington | 2 hr |
| Jul 29, 11:47 PM MDT | Areal Flood Warning | BOU | Logan, Morgan, Washington, Weld | 4 hr |
| Jul 30, 1:53 AM MDT | Areal Flood Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Larimer | 112 min |
| Jul 30, 3:44 AM MDT | Areal Flood Warning | BOU | Logan, Washington | 3 hr |
| Jul 30, 10:30 AM MDT | River Flood Advisory | BOU | Weld | 44 hr |
| Jul 30, 10:30 AM MDT | River Flood Advisory | BOU | Weld | 44 hr |
Nearby
Flash Flood Warnings in Colorado, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.